Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 77, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2005, 3:59 PM CDT for Callaway County, Montgomery County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 3:59 PM CDT (20:59 UTC)
- Expired
- May 11, 2005, 4:49 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Callaway County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 112100
SVRLSX
MOC027-139-112145-
/O.NEW.KLSX.SV.W.0077.050511T2059Z-050511T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT WED MAY 11 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALLAWAY COUNTY IN CENTRAL MISSOURI
NORTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 445 PM CDT
* AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES EAST OF FULTON...AND MOVING NORTHEAST
AT 15 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED NEAR
CARRINGTON...ALSO MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG
MINEOLA
SHAMROCK
MONTGOMERY CITY
BUELL
KINGDOM CITY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3882 9215 3867 9208 3872 9181 3905 9129
3906 9163 3907 9212
$$
TRUETT2 follow-up statements
000
WWUS53 KLSX 112124
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT WED MAY 11 2005
MOC027-139-112145-
/O.CON.KLSX.SV.W.0077.000000T0000Z-050511T2145Z/
CALLAWAY MO-MONTGOMERY MO-
423 PM CDT WED MAY 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR
NORTHERN MONTGOMERY AND CALLAWAY COUNTIES...
AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
OVER FULTON...MOVING NORTHEAST AT 15 MPH. HAIL OF 1.75 INCHES IN
DIAMETER WAS REPORTED AT FULTON AT 409 PM.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
FULTON...KINGDOM CITY AND REFORM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3882 9215 3867 9208 3872 9181 3905 9129
3906 9163 3907 9212
$$
TRUETT000
WWUS53 KLSX 112149
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT WED MAY 11 2005
MOC027-139-112159-
/O.EXP.KLSX.SV.W.0077.000000T0000Z-050511T2145Z/
CALLAWAY MO-MONTGOMERY MO-
449 PM CDT WED MAY 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY AND
CALLAWAY COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE AT THIS TIME.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR CENTRAL MISSOURI. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING FOR
SOUTHWESTERN ILLINOIS AND NORTHEASTERN MISSOURI.
LAT...LON 3882 9215 3867 9208 3872 9181 3905 9129
3906 9163 3907 9212
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:10 PM CDT, 49 minutes earlier.
Area forecast discussion, May 11, 3:10 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT WED MAY 11 2005 .DISCUSSION... IMPRESSIVE BOUNDARY HAS SET UP ACRS MIDWEST INCLUDING NRN MO EAST INTO CNTRL IL. TSTMS HAVE BROKEN OUT ALG OLD OUTFLOW BNDRY FROM LAST NIGHTS MCS AND NMRS STORMS HAVE HAIL IN THEM ALREADY. LOOKS LIKE AN ACTIVE NGT FOR SVR WX. HAD THOUGHTS OF A FLOOD WATCH FOR NRN COUNTIES BUT SOME OF THE MODELS HAVE THE FRONT RETREATING NORTH WITH PCPN ACTIVITY NORTH OF OUR AREA SO WILL WAIT SO SEE WHAT EVOLVES. DEEP CLOSD LOW OVR CNTRL ROCKIES FCST TO EJECT NEWD WITH A FEW SHORT WAVES LIFTING NEWD IN FRONT OF IT. SOME STORMS WILL BE SVR THIS EVE BUT 70 PLUS DWPTS HAVE BEEN POOLING ALONG THE FRONT AND PRECIPITABLE WATER VALUES ARE 1.25 TO 1.50 SO PCPN PRODUCTION WILL BE VERY EFFICIENT. TOO BUSY WITH SVR WX TO DISCUSS ADDITIONAL PERIODS ATTM. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
Hazardous weather outlook, May 11, 3:15 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT WED MAY 11 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 315 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THIS EVENING AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY AND FRIDAY. THE THREAT FOR SEVERE WEATHER CONTINUES FOR BOTH DAYS WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. MORE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD STAND READY TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND TONIGHT. CARNEY
In the hours before
Local storm report, May 11, 3:18 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
318 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL META 38.31N 92.17W
05/11/2005 0.75 INCH OSAGE MO TRAINED SPOTTER
&&
CVKINGLocal storm report, May 11, 3:25 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL MIDWAY 38.98N 92.45W
05/11/2005 0.88 INCH BOONE MO COUNTY OFFICIAL
&&
CVKINGLocal storm report, May 11, 3:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 4 S MIDWAY 38.93N 92.45W
05/11/2005 0.88 INCH BOONE MO TRAINED SPOTTER
0344 PM HAIL OLD MINES 38.02N 90.77W
05/11/2005 1.00 INCH WASHINGTON MO TRAINED SPOTTER
0344 PM HAIL HALLSVILLE 39.12N 92.22W
05/11/2005 2.75 INCH BOONE MO COUNTY OFFICIAL
&&
CVKINGLocal storm report, May 11, 3:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL NW COLUMBIA 38.95N 92.33W
05/11/2005 0.88 INCH BOONE MO COUNTY OFFICIAL
&&
CVKINGLocal storm report, May 11, 3:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 10 NW FULTON 38.96N 92.08W
05/11/2005 1.00 INCH CALLAWAY MO COUNTY OFFICIAL
QUARTER SIZE HAIL 1 MILE SOUTH OF MILLERSBURG
&&
CVKINGLocal storm report, May 11, 3:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL COLUMBIA 38.95N 92.33W
05/11/2005 0.88 INCH BOONE MO COUNTY OFFICIAL
0359 PM HAIL COLUMBIA 38.95N 92.33W
05/11/2005 0.75 INCH BOONE MO COUNTY OFFICIAL
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:54 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 51 min |
| May 11, 2:16 PM CDT | Tornado Warning | LSX | Boone | 44 min |
| May 11, 2:20 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 40 min |
| May 11, 2:55 PM CDT | Tornado Warning | LSX | Audrain, Boone, Callaway | 50 min |
| May 11, 3:00 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 45 min |
| May 11, 3:02 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 43 min |
| May 11, 3:12 PM CDT | Tornado Warning | LSX | Callaway | 48 min |
| May 11, 3:16 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 44 min |
| May 11, 3:21 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 39 min |
| May 11, 3:45 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Saint Francois, Washington | 45 min |
| May 11, 3:55 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 53 min |
| May 11, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 48 min |
| May 11, 4:17 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 43 min |
| May 11, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 21 min |
| May 11, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 26 min |
| May 11, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 27 min |
| May 11, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 16 min |
| May 11, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 31 min |
| May 11, 5:37 PM CDT | Flash Flood Warning | LSX | Boone | 5 hr |
| May 11, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 38 min |
| May 11, 5:43 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 47 min |
| May 11, 5:48 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 42 min |
| May 11, 5:56 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 49 min |
| May 11, 6:10 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 51 min |
| May 11, 6:19 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.